Rebound Headaches

Have you ever thought that one prospect for your headache pain is the use of too much pain relief medication? Its just possible. If you are one of the many unfortunate people who suffer from recurrent painful headaches you could be starting a medication routine where you are taking medication in anticipation of getting a headache.

Maybe you are medicating daily hoping to keep those horrible headaches from catching up with you. Unfortunately this may wind up doing you more harm than good. It could even be causing the headaches you are trying so hard to prevent.

Downsides to Painkillers

The problem is that no matter what kind of mediation you are using your body eventually will become used to taking it. This is especially true of over the counter pain relievers. Then one day youll forget to take it, maybe you were just in too much of a hurry to get your child to school or wanted to be certain not to miss that important early morning meeting.

Whatever the reason you missed taking it and your body is expecting that mediation. Soon the pain relief wears off and you begin feeling a headache coming up fast. As first you just assume its just another stronger headache, but in reality it is a symptom of drug withdrawal.

Although taking over the counter pain relievers does not make you a drug addict, it is a little different based on the type of drug, your body nonetheless goes through withdrawal when it misses its medication no differently, though less severely, than a cocaine addict.

Illusory Relief

If you then go and get yourself the over the counter pain relievers, it will improve your headache. But then you have put yourself back into the vicious circle of needing medication to improve the headache that you are taking medication to prevent. If you stop that process you then cause the headache you took the medication to stop. If you have headaches a minimum of fifteen times a month you need to investigate whether they may be rebound headaches.

Remember that any over the counter painkiller can do this. That includes, aspirin, ibuprofen or acetaminophen in any of the many brand names they are available. And if you are taking dosages that are higher than the packaging suggests that will only add to the possibility. Many of these medications also have some caffeine in them, as it is known to help with headache pain, and this is known to be a factor in rebound headaches.

There are other medications that can be blamed for these headaches too. They include ones that are a mix of caffeine, aspirin and acetaminophen. Some mediation that is designed for use only with migraines will leave you with a rebound headache, as can medications that contain codeine.

These you must be especially careful of as codeine has a high addictive property to it. So, if you want to avoid rebound headaches only take medication for headaches when you need it choosing carefully which one you use.

Share
Tweet
+1